MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/810/080CZ
Medical Device Problem Codes Material Puncture/Hole (1504); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 phone number: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the product was leaking continuously, right after insertion, because the balloon was punctured.The product was withdrawn from the patient and replaced with another cannula.The event happened at the patient's home.There was patient involvement.There was no harm.
 
Additional Manufacturer Narrative
D1 - brand name, d4 - expiration date, and d4 - primary udi number: correction.D9: date returned to mfg.: 6/30/2025.H3 and h6.Codes: updated.Device evaluation: the suspected device was returned for investigation.Under visual inspection the sample appeared to be in good condition.During the manufacturing process the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12-hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received device, and it was found that the cuff was leaking.The complaint was confirmed.Inflated the cuff with a syringe filled with air and put the device under water.An air leak was detected from the cuff and a hole was discovered.Because a cuff leak was not observed prior use it is the most probable that reported failure occurred during tracheostomy procedure or during use due to contact with a sharp edge.A device history record (dhr) review showed no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22289520
Report Number3012307300-2025-07322
Device Sequence Number12994222
Product Code BTO
UDI-Device Identifier15019517076301
UDI-Public(01)15019517076301(17)280530(10)6066961
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number101/810/080CZ
Device Lot Number6066961
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown